Singularities of hyperdeterminants
Annales de l'Institut Fourier, Volume 46 (1996) no. 3, pp. 591-644.

We study the singular locus of the variety of degenerate hypermatrices of an arbitrary format. Our main result is a classification of irreducible components of the singular locus. Equivalently, we classify irreducible components of the singular locus for the projectively dual variety of a product of several projective spaces taken in the Segre embedding.

Nous étudions les singularités de la variété des hypermatrices dégénérées de taille arbitraire. Notre résultat principal est la classification des composantes irréductibles du lieu singulier. De manière équivalente, nous classifions les composantes irréductibles du lieu singulier de la variété projective duale du plongement de Segre du produit de plusieurs espaces projectifs.

@article{AIF_1996__46_3_591_0,
     author = {Weyman, Jerzy and Zelevinsky, Andrei},
     title = {Singularities of hyperdeterminants},
     journal = {Annales de l'Institut Fourier},
     pages = {591--644},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {46},
     number = {3},
     year = {1996},
     doi = {10.5802/aif.1526},
     zbl = {0853.14001},
     mrnumber = {97m:14050},
     language = {en},
     url = {http://www.numdam.org/articles/10.5802/aif.1526/}
}
TY  - JOUR
AU  - Weyman, Jerzy
AU  - Zelevinsky, Andrei
TI  - Singularities of hyperdeterminants
JO  - Annales de l'Institut Fourier
PY  - 1996
DA  - 1996///
SP  - 591
EP  - 644
VL  - 46
IS  - 3
PB  - Association des Annales de l’institut Fourier
UR  - http://www.numdam.org/articles/10.5802/aif.1526/
UR  - https://zbmath.org/?q=an%3A0853.14001
UR  - https://www.ams.org/mathscinet-getitem?mr=97m:14050
UR  - https://doi.org/10.5802/aif.1526
DO  - 10.5802/aif.1526
LA  - en
ID  - AIF_1996__46_3_591_0
ER  - 
%0 Journal Article
%A Weyman, Jerzy
%A Zelevinsky, Andrei
%T Singularities of hyperdeterminants
%J Annales de l'Institut Fourier
%D 1996
%P 591-644
%V 46
%N 3
%I Association des Annales de l’institut Fourier
%U https://doi.org/10.5802/aif.1526
%R 10.5802/aif.1526
%G en
%F AIF_1996__46_3_591_0
Weyman, Jerzy; Zelevinsky, Andrei. Singularities of hyperdeterminants. Annales de l'Institut Fourier, Volume 46 (1996) no. 3, pp. 591-644. doi : 10.5802/aif.1526. http://www.numdam.org/articles/10.5802/aif.1526/

[1] A. Cayley, On the theory of elimination, Cambridge and Dublin Math. Journal, 3 (1848), 116-120; reprinted in : Collected Papers, Vol. 1, N° 59, 370-374, Cambridge University Press, 1889.

[2] A. Dimca, Milnor numbers and multiplicities of dual varieties, Rev. Roumaine Math. Pures Appl., 31 (1986), 535-538. | MR | Zbl

[3] W. Fulton, J. Harris, Representation Theory, Graduate Texts in Mathematics, N° 129, Springer-Verlag, 1991. | MR | Zbl

[4] I.M. Gelfand, M.M. Kapranov, A.V. Zelevinsky, Hyperdeterminants, Adv. in Math., 96 (1992), 226-263. | MR | Zbl

[5] I.M. Gelfand, M.M. Kapranov, A.V. Zelevinsky, Discriminants, Resultants and Multidimensional Determinants, Birkhäuser, Boston, 1994. | Zbl

[6] M.M. Kapranov, B. Sturmfels, A.V. Zelevinsky, Chow polytopes and general resultants, Duke Math. J., 67, N° 1 (1992), 189-218. | MR | Zbl

[7] N. Katz, Pinceaux de Lefschetz; Théorème d'existence, in : SGA 7, Lecture Notes in Math., vol. 340, 212-253. | Zbl

[8] S. Kleiman, Enumerative theory of singularities, in : Real and complex singularities (Proc. Ninth Nordic Summer School / NAVF Sympos. Math., Oslo, 1976), 297-396. | MR | Zbl

[9] I. Macdonald, Symmetric functions and Hall polynomials, Clarendon Press, Oxford, 1979. | MR | Zbl

[10] A. Parusiński, Multiplicity of the dual variety, Bull. London Math. Soc., 23 (1991), 429-436. | MR | Zbl

[11] L. Schläfli, Über die Resultante eines Systems mehrerer algebraischer Gleichungen, Denkschr. der Kaiserl. Akad. Wiss., Math-Naturwiss. Klasse, 4 (1852), reprinted in : Gessamelte Abhandlungen, vol.2, N° 9, p. 9-112, Birkhäuser-Verlag, Basel, 1953.

[12] J. Weyman, Calculating discriminants by higher direct images, Trans. AMS, 343, N° 1 (1994), 367-389. | MR | Zbl

[13] J. Weyman, A.V. Zelevinsky, Multiplicative properties of projectively dual varieties, Manuscripta Math., 82 (1994), 139-148. | MR | Zbl

Cited by Sources: